Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Hepatitis A second phase?
Oct 24, 2010

I had Hepatitis A two months ago and recovery was quick; a week after ALT/AST almost reached normal levels it shoot up again (not as bad at the time, to about ALT 250), though maybe reason was that I resumed alcohol at that point. Now its been one month after that and I think I have yellow eyes and poor apprtite for a few days (of course no alcohol at all).

My appointment with a doctor is in a week. Should I try to make it faster? How dangerous is this at all and should I seek urgent help?

I am on Kivexa and Kaletra, had no problems with these drugs ever, tested negatively for Hep B and C (at least a month ago)

Response from Dr. McGovern

Yes, I would want you to get testing for other hepatitis viruses, such as HCV and HBV even though you were recently negative. Specifically, I would be concerned that you could have acute HCV infection and your negative HCV antibody could be negative because your infection just started. In these kind of cases, you need a HCV RNA....

The one good thing is that if this is acute HCV infection, you may have some chance of spontaneous clearance because jaundice is a prognostic factor for a good outcome. If you do not clear rapidly, I would go on HCV treatment quickly, since the chance for cure is so high.

Kivexa (abacavir and lamivudine) and Kaletra can sometimes cause some elevated liver function tests. However, I would not attribute jaundice to these medications if you have been taking them for a long time and have done well. However, your liver function tests still need to be rechecked.



Previous
hepatitis C an sliva
Next
Serodiscordant Couple. Help.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement